MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TIBIAL TRAY IMPACT ARM UNIVER INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC TIBIAL TRAY IMPACT ARM UNIVER INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33680143
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the: "impactor arm broke during implant impaction, leaving a broken metal shard in the patient.Surgeon had to do extra incision to remove it.It was removed from the patient.The surgery continued as planned and the outcome expected was received.There was harm to the patient, there was an extra hour to the tourniquet time and an extra unplanned incision had to be made to retrieve it.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the: "impactor arm broke during implant impaction, leaving a broken metal shard in the patient.Surgeon had to do extra incision to remove it.It was removed from the patient.The surgery continued as planned and the outcome expected was received.There was harm to the patient ¿ there was an extra hour to the tourniquet time and an extra unplanned incision had to be made to retrieve it.".
 
Additional Manufacturer Narrative
Correction to h3(device evaluated by mfg).The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual examination of the returned device confirms the catalog and lot number.Scratches and blemishes consistent with reusable instruments can be seen around the device.A metal component of the impaction mechanism is visibly detached at the slotted region on the posterior side of the device.The broken off fragment was not returned for evaluation.Based on investigation, the root cause was attributed to a wear related issue.The failure was most likely caused by excessive use of the device over a prolonged period of time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use were reviewed and states: surgical instruments and instrument cases are susceptible to damage from prolonged use and through misuse or rough handling.Care must be taken to avoid compromising their exacting performance.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
TIBIAL TRAY IMPACT ARM UNIVER INFINITY ADAPTIS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22078117
Report Number3010667733-2025-00645
Device Sequence Number8702111
Product Code HSN
UDI-Device Identifier00889797102339
UDI-Public(01)00889797102339(11)221007(10)2772284
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33680143
Device Lot Number2772284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown